Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 59, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 11:43 PM CDT for Calhoun County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2004, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 23, 2004, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 230443
FFWCRP
TXC057-230745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN AND EASTERN CALHOUN COUNTY IN TEXAS
* UNTIL 245 AM CDT
* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN NEAR POINT COMFORT MOVING NORTHEAST AT
20 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THE PAST
HOUR AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE AS THESE THUNDERSTORMS
CONTINUE TO MOVE ACROSS THE SAME AREAS.
* SOME LOCATIONS AFFECTED INCLUDE...
OLIVIA...
PORT ALTO...
POINT COMFORT...
PORT LAVACA...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2847 9641 2838 9659 2862 9681 2867 9664
2858 9660 2853 9650 2846 9642 2854 9642
2864 9656 2869 9657 2870 9644 2860 9634
$$
94/MJ1 follow-up statement
000
WGUS74 KCRP 230620
FFSCRP
TXC057-230745-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
118 AM CDT WED JUN 23 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY UNTIL
245 AM CDT WEDNESDAY MORNING...
AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL WAS OCCURRING OVER NORTHERN CALHOUN
COUNTY NEAR POINT COMFORT. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
WILL BE POSSIBLE AS THESE STORMS MOVE OVER THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT LAVACA
AND POINT COMFORT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.
LAT...LON 2833 9639 2823 9660 2806 9684 2819 9674
2829 9661 2822 9679 2841 9679 2855 9695
2871 9665 2858 9661 2856 9648 2867 9656
2868 9633
$$
91What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:00 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 8:00 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 800 PM CDT TUE JUN 22 2004 .UPDATE...CONVECTIVE COMPLEX THAT AFFECT OUR SOUTHERN CWA THIS AFTERNOON CONTINUES TO SAG TO THE SOUTH. WATCHING MORE CONVECTION IN RESPONSE TO A SHORTWAVE ACROSS THE RIO GRANDE. SHOWERS AND THUNDERSTORMS ARE ALSO BEGINNING TO INTENSIFY ALONG THE NORTHERN COASTAL BEND THIS EVENING. AS SHORTWAVE APPROACHES...EXPECT CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE CWA. DUE TO THE TRAINING OF THESE ECHOES AND THE HIGH PWAT VALUES ACROSS THE REGION...WILL KEEP FLOOD WATCH IN PLACE AREA-WIDE THROUGH 6PM LDT. WILL KEEP HIGH POPS TOMORROW ACROSS THE AREA AS WELL. UPPER-LEVEL SUPPORT WILL CONTINUE TO ENHANCE THE CONVECTION AND NUMEROUS OUTFLOW BOUNDARIES WILL ACT AS THE LOW-LEVEL FORCING. MAX TEMP GRIDS LOOK ON TRACT AS ONGOING PRECIP WILL HELP TO KEEP HIGHS DOWN IN THE LOW TO MID 80S ACROSS THE CWA. WILL KEEP SCA THIS EVENING FOR THE GULF WATERS BUT WILL HAVE TO KEEP AN EYE ON THE WIND SPEEDS. THEY MAY DROP ENOUGH TO WARRANT AN SCEC FLAG INSTEAD OF SCA. && .CRP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TXZ229>234-239>247 UNTIL 23Z WED. SCA GMZ250-255-270-275. && 94/MJ
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT TUE JUN 22 2004 TXZ229>234-239>247-231100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO PERSIST OVER THE AREA. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY. AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TR/WC
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.